In the season of colds and teas, doctors warn that some teas may interact with medical treatments and can send you to the hospital.

Medicinal Plant

St. John’s wort

The infusion of St. John’s wort is one of the most risky when you follow cardiac tonic treatment when taking anti-asthma agents, anti flu drugs and even when taking contraceptives many experts warn. St John’s wort decreases the effect of drugs administered during the same period and stopping suddenly the ingestion of St. John’s Wort products can increase dramatically the effect of medicines, in some cases even dangerously, doctors warn.

Green tea and hawthorn have the effect of increasing blood pressure almost immediately. Therefore, they are contraindicated for patients who take treatment to reduce blood pressure because they significantly reduce their effectiveness.

Medicinal Plant

Echinacea

The infusion of Echinacea, commonly consumed in winter (especially when is an outbreak of influenza) is contraindicated to persons that take cancer treatments, immunosuppressants, cholesterol (statins) or anxiolytics because it can cause serious side effects.

Natural remedies have ways of metabolism in the body, which are often shared with the medications that are taken by patients with heart disease, experts say.

Cardiologists say that many natural remedies which the world regards as mere harmless remedies, meaning that come from nature, influences patient health dramatically, either by increasing the effects of medication that is taken by patients, increasing their toxicity or by lowering their effectiveness, ie by exposing patients to the risk of not being treated.

Unfortunately, even the medical world is not always advised of these interactions.

A good example is what can happen with anticoagulant therapy. There are patients who absolutely need anticoagulant treatment very well kept in therapeutic limits, because they have, for example, mechanical prosthetic heart valves. In the context of drinking some herbal weight loss teas, the efficacy of treatment decreases rapidly and the patient is exposed to the risk of embolism that may compromise the mechanical prosthesis heart valves because of clot formation and the ineffectiveness of coagulant treatment. As soon as the patient stops taking tea, at the same dose of anticoagulant drugs, the efficacy of treatment is restored.